Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

New results in the perturbation theory of
maximal monotone and $M$-accretive
operators in Banach spaces


Author: Athanassios G. Kartsatos
Journal: Trans. Amer. Math. Soc. 348 (1996), 1663-1707
MSC (1991): Primary 47H17; Secondary 47B44, 47H09, 47H10
MathSciNet review: 1357397
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $X$ be a real Banach space and $G$ a bounded, open and convex subset of $X.$ The solvability of the fixed point problem $(*)~Tx+Cx \owns x$ in $D(T)\cap \overline{G}$ is considered, where $T:X\supset D(T)\to 2^{X}$ is a possibly discontinuous $m$-dissipative operator and $C: \overline{G}\to X$ is completely continuous. It is assumed that $X$ is uniformly convex, $D(T)\cap G \not = \emptyset $ and $(T+C)(D(T)\cap \partial G)\subset \overline{G}.$ A result of Browder, concerning single-valued operators $T$ that are either uniformly continuous or continuous with $X^{*}$ uniformly convex, is extended to the present case. Browder's method cannot be applied in this setting, even in the single-valued case, because there is no class of permissible homeomorphisms. Let $\Gamma = \{\beta :\mathcal{R}_{+}\to \mathcal{R}_{+}~;~\beta (r)\to 0\text{ as }r\to \infty \}.$ The effect of a weak boundary condition of the type $\langle u+Cx,x\rangle \ge -\beta (\|x\|)\|x\|^{2}$ on the range of operators $T+C$ is studied for $m$-accretive and maximal monotone operators $T.$ Here, $\beta \in \Gamma ,~x\in D(T)$ with sufficiently large norm and $u\in Tx.$ Various new eigenvalue results are given involving the solvability of $Tx+ \lambda Cx\owns 0$ with respect to $(\lambda ,x)\in (0,\infty )\times D(T).$ Several results do not require the continuity of the operator $C.$ Four open problems are also given, the solution of which would improve upon certain results of the paper.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 47H17, 47B44, 47H09, 47H10

Retrieve articles in all journals with MSC (1991): 47H17, 47B44, 47H09, 47H10


Additional Information

Athanassios G. Kartsatos
Affiliation: Department of Mathematics, University of South Florida, Tampa, Florida 33620-5700
Email: hermes@gauss.math.usf.edu

DOI: http://dx.doi.org/10.1090/S0002-9947-96-01654-6
PII: S 0002-9947(96)01654-6
Keywords: $m$-accretive operator, maximal monotone operator, compact perturbation, compact resolvent, eigenvalues for nonlinear operators, fixed point theory, degree theory
Received by editor(s): February 7, 1995
Additional Notes: The results of this paper were announced in a lecture at the International Conference on Nonlinear Differential Equations, Kiev, Ukraine, August 21-27, 1995.
Article copyright: © Copyright 1996 American Mathematical Society